PDA

View Full Version : 8800GTX SLI Artifacts w/ Vista - Good temps, fine stability


=Quex=
03-11-07, 06:49 PM
Hello, I recently put together a system with two 8800GTX cards, 32 bit Windows Vista, and the latest beta Forceware drivers. Although my temperatures are normal (low 60s idle, not higher than 70-80 load), and I've seen no problems with stability, I get artifacting in games. Although it is not very severe, flickering is especially noticeable in scenes with a lot of shadows (Quake 4, for example), but there is some unusual looking "mesh" flashing through some textures from time to time. Luckily this artifacting does not occur outside of games, so I doubt it's a hardware problem. Anyone have any ideas? Thanks in advance!

kevJ420
03-11-07, 06:58 PM
I wish I could help. This is quite disturbing.

Which mobo and brand of vid card did you use?

=Quex=
03-11-07, 06:58 PM
I'm using EVGA video cards and their 680i motherboard.

kevJ420
03-11-07, 07:17 PM
perhaps quake 4 has issues with these drivers, or perhaps opengl sli isn't perfect or something like that maybe. Try winxp to verify that it isn't a hw issue. I wish I could be of more help.

kevJ420
03-11-07, 07:20 PM
also, sending a bug report to nvidia might help and be sure to tell them what settings you're using (the very highest I imagine.)

Is the 680i's bios the latest?

Also, I forgot whether or not you said if you were overcloking the RAM. EVGA uses only 1.2ns not 1.0ns so this could very well be a vid card memory issue, it sounds kind of like it. This doesn't have to do completely with the GPU temps.

If OCing the RAM, then I would recommend bringing it back down to 1.8 GHz.

=Quex=
03-11-07, 07:33 PM
I haven't flashed the BIOS yet, but I've heard that there are some problems with the latest version.

I haven't overclocked anything, and even underclocking doesn't change anything.

However, I just played Counter-Strike: Source for a little while, and saw NO artifacting whatsoever. This is really mystifying.

buffbiff21
03-11-07, 07:55 PM
uninstall/reinstall drivers and see if that helps.

=Quex=
03-11-07, 08:02 PM
Unfortunately I've done that several times, trying both the newest beta and official non-beta releases, with no luck.

buffbiff21
03-11-07, 08:11 PM
well then try googling to see if anyone has had Quake 4 problems. myguess is a temporary driver issue that will be fixed next release; hell some games on XP still have issues with the 8800 cards. (but most have been fixed via driver releases)

=Quex=
03-11-07, 08:16 PM
Far Cry, Call of Duty 2 are also affected, and they all run different engines. I haven't had the heart to try any others :(

=Quex=
03-15-07, 08:47 AM
The problem happens in XP too. Oh, and for some reason, I can't get a screenshot of the artifacting. Every shot comes out looking perfectly fine, even when I'm looking at an object that's freaking out before my eyes. Changing resolution doesn't make a difference. What the hell? :thumbdwn:

XFX Support
03-15-07, 11:40 AM
Have you tried running the video cards one at a time in each slot to see if the problems is present when not running SLI? What is the PSU in your system? I would also recommend contact EVGA and team with their support team to help keep them in the loop incase one or more of the video cards or mobo needs an RMA. Keep us posted.


XFX Support

=Quex=
03-17-07, 05:04 PM
Thank you for your reply, XFX. Unfortunately, regardless of the card I use in the top black PCI-E slot, I get the same problems in every single game I have availible, which can be as old as the first Ghost Recon. I even rolled back to the drivers on the CDs supplied with my cards. I guess it would have to be a problem with the motherboard itself, then?

It's especially bizarre since I can't screenshot the artifacting. I'm positive it isn't the monitor, either, because I hauled out my old CRT monitor and connected it through a VGA cable, and it still gave me the same thing.

Fortunately, EVGA is offering free motherboard RMAs to its A1 hardware revision, which is currently in the mail heading my way. I'll post once it arrives...hopefully it will resolve things.